Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jul 26, 2021, 2:15 AM EDT for Bronx County, Nassau County, Queens County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 2:15 AM EDT (06:15 UTC)
- Expired
- Jul 26, 2021, 3:15 AM EDT
- In force
- 60 min
- Issued by
- NWS New York, NY
Counties Bronx County, NY, Nassau County, NY, Queens County, NY
The radar
The Brookhaven radar (KOKX), 72 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 6.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted.
213
WWUS81 KOKX 260615
SPSOKX
Special Weather Statement
National Weather Service New York NY
215 AM EDT Mon Jul 26 2021
NYZ072-073-075-176>179-260715-
Northern Queens-Southern Queens-Bronx-New York (Manhattan)-Northern
Nassau-Kings (Brooklyn)-Southern Nassau-
215 AM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT QUEENS...BRONX...KINGS...NEW
YORK (MANHATTAN) AND NASSAU COUNTIES...
At 215 AM EDT, a strong thunderstorm was located over Jamaica, moving
southeast at 10 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Jamaica, Flushing, Levittown, Freeport, Valley Stream, Long Beach,
Plainview, Garden City, Lynbrook, Mineola, Woodmere, Westbury, Great
Neck, Throgs Neck Bridge and Kennedy Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4057 7376 4071 7400 4085 7386 4080 7345
4076 7344 4057 7357
TIME...MOT...LOC 0615Z 299DEG 11KT 4072 7380
$$
JPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:04 AM EDT, 11 minutes earlier.
Area forecast discussion, Jul 26, 2:04 AM EDT, 11 minutes before
Area Forecast Discussion National Weather Service New York NY 204 AM EDT Mon Jul 26 2021 .SYNOPSIS... A weak cold front or trough of low pressure will move through late tonight into the early morning, followed by weak high pressure later Monday into most of Tuesday. A cold front will then approach late day Tuesday, and pass through Tuesday night. A series of cold fronts will then pass through for the second half of the week, with high pressure returning next weekend. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Backbuilding thunderstorms will continue to track ESE through the city and western LI over the next couple of hours with generally a slow weakening of convection. Some of the storms may continue to be strong, producing small hail, but severe storms no longer looks to pose a threat. Urban and poor drainage likely for some of these areas. Still possible for a flash flood warning to be needed with rainfall rates generally 1-2 inches per hour. Dry conditions should return by daybreak. Low temperatures tonight will be in the mid 60s for inland areas to the lower 70s for coastal areas. Some patchy fog development tonight is possible with a moist boundary layer and generally clearing skies. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/... The cold front slowly sinks south on Monday with any early patchy fog burning off mid-morning. A mix of sun and clouds in the morning will become increasingly clear during the afternoon and evening as a weak high pressure tries to move in from the west. High temperatures will be in the middle to upper 80s and potentially lower 90s for portions of the NYC metro and NE NJ. Dew points will be generally in the lower 60s, so heat index values will not be much more than actual air temperatures. Skies should remain mostly clear into Monday night with low temperatures in the mid 60s for the interior to lower 70s for the coast. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Not a whole lot of change the last 24h as global models are in relatively good agreement with establishing a mean upper trough across the Northeast. A series of disturbances in the NW flow aloft will then send a couple of cold fronts through the area during this time, the first moving through Tuesday night into Wednesday morning, and the second Thursday night into Friday. At the same time, a large upper high will encompass the western half of the country. A round of showers and thunderstorms can be expected along and ahead of each cold frontal passage. Post-frontal showers and/or an isolated thunderstorm will be possible Wednesday afternoon. Upper trough is not strong this go around and airmass is not quite as unstable (mid level lapse rates less than 6C) as it was 24h ago. Warm advection showers and few thunderstorms will be a possible Thursday ahead of what looks to be nighttime cold frontal passage Thursday night into Friday morning. High pressure builds in for the start of next weekend. After a very warm Tuesday, with highs in the upper 80s to lower 90s, more seasonable temperatures are expected for the second half of the week heading into next weekend, with highs generally in the 80s and lows in the 60s to around 70. Cooler conditions are possible overnight well inland with the possibility of radiational cooling, but that will be dependent on cloud coverage an wind speeds. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... A slow-moving cold front will be in the vicinity of the terminals early this morning and eventually drifts south by noon today. TSRA/VCTS for the city terminals through the pre-dawn hours. Main impact will be lowering flight categories with heavy rainfall. Best chances remain at KLGA, with KEWR and KJFK within 5-10 miles of TSTMs during this time. Winds will be varying in direction due to outflow boundaries, but should settle WSW after the convection is done, then shifting NW later this morning. Sea breezes expected this afternoon with winds near 10 kt. Mostly VFR elsewhere, but reduced VSBYs in fog remain possible early this morning. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... AMD likely to address coverage/timing/intensity of any tstms this evening. Low confidence in wind direction through 09-10z. .OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY... .Monday night...VFR. .Tuesday...Mainly VFR. Afternoon sea breezes. Slight chance of an afternoon shower/tstm. .Tuesday night...Chance of brief MVFR/local IFR cond with any showers/isolated tstms. .Wednesday and Wednesday night...Mainly VFR. Slight chance of an afternoon/early evening shower or tstm. .Thursday and Thursday night...Chance of MVFR with a chance of showers and isolated thunderstorms. SW winds 10-15G20kt afternoon into early evening. .Friday...VFR. NW winds 10-15G20kt afternoon into early evening. Detailed information, including hourly TAF wind component forecasts, can be found at: https:/www.weather.gov/zny/n90 && .MARINE... Steady winds ahead of a cold front will allow winds to gust up to 25 kt on the ocean and the eastern Sound/bays through this evening. SCA conditions should persist on the ocean into early Mon as seas gradually begin to come down. Seas fall below SCA thresholds by late morning or early afternoon on Monday. Winds and seas should then remain below SCA criteria into mid week. A strengthening southerly flow ahead of an approaching cold front will bring SCA conditions to the ocean waters late Thursday into Thursday night. Seas will gradually subside on Friday in a post-frontal NW flow. Elsewhere, conditions are forecast to remain below SCA criteria. && .HYDROLOGY... Although storm motion with any thunderstorms tonight won't be too slow, there is a threat of training cells along with high moisture content. There is therefore a threat of minor urban and poor drainage flooding, and even a low threat of flash flooding. It is too early to know if thunderstorms mid to late week could pose any hydrologic impacts. && .TIDES/COASTAL FLOODING... A high rip current risk continues through early this evening due to a strong onshore flow and a building southerly swell. This will be followed by a moderate rip current risk on Monday as winds weaken with a lingering southerly swell. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...Small Craft Advisory until noon EDT today for ANZ350-353-355. && SYNOPSIS...DW/MW NEAR TERM...JP/DW/MW SHORT TERM...MW LONG TERM...DW AVIATION...JC MARINE...DW/MW HYDROLOGY...DW/MW TIDES/COASTAL FLOODING...DW
Hazardous weather outlook, Jul 25, 9:08 PM EDT, 5 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service New York NY 908 PM EDT Sun Jul 25 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-270115- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 908 PM EDT Sun Jul 25 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-270115- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 908 PM EDT Sun Jul 25 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jul 25, 9:57 PM EDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service New York NY
957 PM EDT Sun Jul 25 2021
NYZ067-069-070-260245-
Rockland-Northern Westchester-Orange-
957 PM EDT Sun Jul 25 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WESTCHESTER...
SOUTHEASTERN ORANGE AND ROCKLAND COUNTIES...
At 956 PM EDT, a strong thunderstorm was located near Chester, or
near Monroe, moving southeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
New City, Ossining, Peekskill, Monsey, Nanuet, Haverstraw, Tarrytown,
Mount Kisco, Monroe, Nyack, Warwick, Hawthorne, Chester, Greenwood
Lake and Pomona.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4142 7429 4133 7398 4132 7398 4133 7396
4125 7369 4103 7383 4102 7386 4125 7439
TIME...MOT...LOC 0156Z 295DEG 24KT 4131 7425
DWSpecial weather statement, Jul 25, 10:00 PM EDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service New York NY
1000 PM EDT Sun Jul 25 2021
CTZ005-NYZ068-070-260230-
Northern Fairfield-Putnam-Northern Westchester-
1000 PM EDT Sun Jul 25 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD...NORTHERN
WESTCHESTER AND EASTERN PUTNAM COUNTIES...
At 1000 PM EDT, a strong thunderstorm was located near Brewster,
moving southeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Danbury, Brewster, Newtown, Fairfield, Trumbull, Ridgefield, Monroe,
Bethel, Wilton, Weston, Redding, Georgetown, Easton and Peach Lake.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4131 7321 4122 7327 4123 7328 4121 7330
4121 7333 4120 7333 4118 7337 4118 7339
4133 7373 4142 7366
TIME...MOT...LOC 0200Z 295DEG 24KT 4134 7361
DWSpecial weather statement, Jul 25, 10:07 PM EDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service New York NY
1007 PM EDT Sun Jul 25 2021
CTZ009-NYZ070-260245-
Southern Fairfield-Northern Westchester-
1007 PM EDT Sun Jul 25 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD AND NORTHERN
WESTCHESTER COUNTIES...
At 1007 PM EDT, a strong thunderstorm was located near Ossining,
moving east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Stamford, Ossining, Peekskill, New Canaan, Mount Kisco, Greenwich,
Hawthorne, Bedford, Yorktown Heights, Croton-on-Hudson, Briarcliff
Manor, Pleasantville, Armonk, Thornwood and Buchanan.
LAT...LON 4126 7354 4125 7351 4105 7359 4109 7372
4110 7373 4109 7374 4113 7389 4115 7389
4116 7391 4121 7393 4123 7396 4132 7393
TIME...MOT...LOC 0207Z 288DEG 13KT 4122 7388
DWSpecial weather statement, Jul 25, 11:38 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service New York NY
1138 PM EDT Sun Jul 25 2021
NYZ071-073-177-179-260445-
Southern Westchester-Bronx-Northern Nassau-Southern Nassau-
1138 PM EDT Sun Jul 25 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WESTCHESTER...
BRONX AND NORTHERN NASSAU COUNTIES...
At 1138 PM EDT, a strong thunderstorm was located over Rye, moving
southeast at 20 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
New Rochelle, White Plains, Port Chester, Glen Cove, Syosset, Rye,
Westbury, Oyster Bay, Greenwich, Co-
op City, Hicksville, Harrison, Scarsdale, Port Washington and
Woodbury.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4090 7390 4108 7376 4107 7370 4100 7365
4101 7364 4100 7364 4094 7367 4088 7374
4086 7366 4092 7364 4092 7350 4090 7348
4084 7345 4071 7354
TIME...MOT...LOC 0338Z 295DEG 18KT 4097 7372
JPSpecial weather statement, Jul 26, 1:08 AM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service New York NY
108 AM EDT Mon Jul 26 2021
NYZ073-078-080-176>179-260615-
Southwest Suffolk-Northern Queens-Northwest Suffolk-Southern
Queens-Bronx-Northern Nassau-Southern Nassau-
108 AM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT QUEENS...BRONX...WESTERN SUFFOLK
AND NASSAU COUNTIES...
At 108 AM EDT, a strong thunderstorm was located over Huntington
Station, moving east at 30 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Islip, Jamaica, Brentwood, Levittown, Freeport, Valley Stream,
Huntington Station, Deer Park, Lindenhurst, Glen Cove, Plainview,
Garden City, Massapequa, Hauppauge and Lynbrook.
LAT...LON 4084 7384 4090 7378 4087 7374 4086 7366
4091 7364 4092 7357 4074 7292 4073 7297
4074 7301 4072 7302 4069 7317 4070 7320
4067 7326 4068 7332 4066 7333 4058 7374
TIME...MOT...LOC 0508Z 283DEG 28KT 4082 7340
JPSpecial weather statement, Jul 26, 2:15 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
215 AM EDT Mon Jul 26 2021
NYZ072-073-075-176>179-260715-
Northern Queens-Southern Queens-Bronx-New York (Manhattan)-Northern
Nassau-Kings (Brooklyn)-Southern Nassau-
215 AM EDT Mon Jul 26 2021
...A STRONG THUNDERSTORM WILL AFFECT QUEENS...BRONX...KINGS...NEW
YORK (MANHATTAN) AND NASSAU COUNTIES...
At 215 AM EDT, a strong thunderstorm was located over Jamaica, moving
southeast at 10 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Jamaica, Flushing, Levittown, Freeport, Valley Stream, Long Beach,
Plainview, Garden City, Lynbrook, Mineola, Woodmere, Westbury, Great
Neck, Throgs Neck Bridge and Kennedy Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4057 7376 4071 7400 4085 7386 4080 7345
4076 7344 4057 7357
TIME...MOT...LOC 0615Z 299DEG 11KT 4072 7380
JPThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:57 PM EDT | Special Weather Statement | OKX | Rockland | 48 min |
| Jul 25, 10:07 PM EDT | Special Weather Statement | OKX | Westchester | 38 min |
| Jul 25, 10:13 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland, Westchester | 82 min |
| Jul 25, 10:58 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Nassau, Rockland, Suffolk, Westchester | 38 min |
| Jul 25, 11:38 PM EDT | Special Weather Statement | OKX | Bronx | 67 min |
| Jul 25, 11:43 PM EDT | Areal Flood Advisory | OKX | Bronx, Rockland, Westchester | 100 min |
| Jul 26, 1:08 AM EDT | Special Weather Statement | OKX | Nassau | 67 min |
| Jul 26, 1:13 AM EDT | Areal Flood Advisory | OKX | Nassau, Queens, Suffolk | 113 min |
| Jul 26, 11:23 AM EDT | Rip Current Statement | OKX | Kings, Nassau, Queens, Suffolk | 10 hr |
| Jul 25, 10:00 PM EDT | Special Weather Statement | OKX | 30 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.